MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Restenosis (4576)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance clinical trial.It was reported there was ischemia and restenosis requiring additional intervention.The subject underwent treatment with the ranger drug-coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left distal superficial femoral artery extending up to left proximal popliteal artery with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 120 mm with 90% stenosis and was classified as tasc ii b lesion.Prior to the target lesion treatment with the study device, pre-dilation was performed by using 5.0 mm x 100 mm non-boston scientific pta balloon.Treatment of target lesion was performed by dilation using study device, 5.0 mm x 150 mm ranger drug-coated balloon.Post treatment of target lesion was performed by placement of 5.0 mm x 120 mm and 5.0 mm x 60 mm non-boston scientific bare metal stent and the final residual stenosis was noted to be 10%.During the treatment of target lesion, dissection of grade c was noted due to 5.0 mm x 150 mm ranger drug coated balloon and in response to the event, bailout stent was implanted.On the same day, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, the subject was noted with symptoms related to critical limb ischemia on the left leg.On the same day, bilateral lower extremity angiogram was performed which revealed normal bilateral renal arteries and distal aorta on the abdominal aortogram.Bilateral lower extremity runoff widely patent bilateral common, external and internal iliac arteries.Normal bilateral common femoral arteries and profunda arteries.Right lower extremity, 70% stenosis in right superficial femoral artery and popliteal artery; approximately 80% stenosis in proximal anterior tibial artery, approximately 70% stenosis in proximal peroneal artery, and posterior tibial artery occluded and reconstituted distally.Left lower extremity, approximately 80% stenosis in left superficial femoral artery proximal to the stent, approximately 90% stenosis instent in the superficial femoral artery/popliteal artery, 90% stenosis in proximal anterior tibial artery and occluded dorsalis pedis but provides excellent collaterals, peroneal artery widely patent, and posterior tibial occluded and reconstitutes at the ankle.On (b)(6) 2023, 473 days post index procedure, 90% stenosis was noted in the left distal superficial femoral and left proximal popliteal artery were treated by laser atherectomy followed by dilation using 6 mm x 250 mm non-boston scientific drug coated balloon.Post procedure, the final residual stenosis was noted to be 20%.Additionally, percutaneous transluminal angioplasty (pta) was performed at left anterior tibial artery with 3 mm x 150 mm balloon.On the same day the event was considered resolved.
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported there was ischemia and restenosis requiring additional intervention.The subject underwent treatment with the ranger drug-coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left distal superficial femoral artery extending up to left proximal popliteal artery with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length 120 mm with 90% stenosis and was classified as tasc ii b lesion.Prior to the target lesion treatment with the study device, pre-dilation was performed by using 5.0 mm x 100 mm non-boston scientific pta balloon.Treatment of target lesion was performed by dilation using study device, 5.0 mm x 150 mm ranger drug-coated balloon.Post treatment of target lesion was performed by placement of 5.0 mm x 120 mm and 5.0 mm x 60 mm non-boston scientific bare metal stent and the final residual stenosis was noted to be 10%.During the treatment of target lesion, dissection of grade c was noted due to 5.0 mm x 150 mm ranger drug coated balloon and in response to the event, bailout stent was implanted.On the same day, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, the subject was noted with symptoms related to critical limb ischemia on the left leg.On the same day, bilateral lower extremity angiogram was performed which revealed normal bilateral renal arteries and distal aorta on the abdominal aortogram.Bilateral lower extremity runoff widely patent bilateral common, external and internal iliac arteries.Normal bilateral common femoral arteries and profunda arteries.Right lower extremity, 70% stenosis in right superficial femoral artery and popliteal artery; approximately 80% stenosis in proximal anterior tibial artery, approximately 70% stenosis in proximal peroneal artery, and posterior tibial artery occluded and reconstituted distally.Left lower extremity, approximately 80% stenosis in left superficial femoral artery proximal to the stent, approximately 90% stenosis instent in the superficial femoral artery/popliteal artery, 90% stenosis in proximal anterior tibial artery and occluded dorsalis pedis but provides excellent collaterals, peroneal artery widely patent, and posterior tibial occluded and reconstitutes at the ankle.On (b)(6) 2023, 473 days post index procedure, 90% stenosis was noted in the left distal superficial femoral and left proximal popliteal artery were treated by laser atherectomy followed by dilation using 6 mm x 250 mm non-boston scientific drug coated balloon.Post procedure, the final residual stenosis was noted to be 20%.Additionally, percutaneous transluminal angioplasty (pta) was performed at left anterior tibial artery with 3 mm x 150 mm balloon.On the same day the event was considered resolved.It was further reported that occlusion noted in left distal anterior tibial artery was treated by balloon angioplasty using 2.5 mm x 240 mm jade balloon with 20% final residual stenosis.On (b)(6) 2023, the subject was presented with symptoms related to critical limb ischemia on the left leg with minor tissue loss (rutherford classification 5) and wound location included toes.The ranger drug-coated balloon was assessed as not related to the event of left critical limb ischemia.
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18073635
Report Number2124215-2023-61322
Device Sequence Number7594374
Product Code ONU
UDI-Device Identifier08714729976028
UDI-Public08714729976028
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number07164H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite